Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 127, NWS St. Louis, MO

October 3, 2014Calhoun County, Greene County, Jersey County, Illinois

NWS St. Louis, MO issued this river flood warning at Oct 3, 2014, 5:29 AM CDT for Calhoun County, Greene County, Jersey County, Illinois. It took effect at Oct 4, 2014, 10:59 PM CDT. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Oct 3, 2014, 5:29 AM CDT (10:29 UTC)
In effect from
Oct 4, 2014, 10:59 PM CDT
Expired
Oct 6, 2014, 10:00 PM CDT
In force
47 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL

The radar

The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at Hardin (HARI2). The gauge peaked at 24.04 ft at Oct 4, 2014, 1:00 PM CDT.

actionminormoderatemajor20253010/0310/0410/0510/0610/0710/08
Action stage
24 ft
Minor stage
25 ft
Moderate stage
31 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WGUS43 KLSX 031029
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
529 AM CDT FRI OCT 3 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Illinois... 

  Illinois River at Hardin affecting Calhoun...Greene and Jersey 
  Counties

.This Flood Warning is a result of 4 to 6 inches of rain since 
Wednesday afternoon and little additional rain forecast in the 
next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-041029-
/O.NEW.KLSX.FL.W.0127.141005T0359Z-141007T0300Z/
/HARI2.1.ER.141005T0359Z.141005T0600Z.141006T0300Z.NO/
529 AM CDT FRI OCT 3 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Illinois River at Hardin
* from Saturday evening to Monday evening.
* At  5:00 AM Friday the stage was 22.9 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast:  Rise above flood stage by tomorrow late evening and 
  continue to rise to near 25.1 feet by early Sunday morning. The 
  river will fall below flood stage by Sunday before midnight.
* Impact:  At 25.0 feet...Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/04  10/05  10/06  10/07  10/08

Illinois River
  Hardin          25.0   22.92      24.3   25.1   24.8   24.2   23.8


&&


LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062                       



$$
3 follow-up statements
946 
WGUS83 KLSX 031634
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 AM CDT FRI OCT 3 2014

...The flood warning continues for the following river in Illinois...
 
  

             The Illinois River at

                ...Hardin
 

.This Flood Warning is a result of the most recent heravy rainfall event.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-041634-
/O.EXT.KLSX.FL.W.0127.141005T0600Z-141006T0600Z/
/HARI2.1.ER.141005T0600Z.141005T0600Z.141005T0600Z.NO/
1134 AM CDT FRI OCT 3 2014

The Flood Warning continues for
  the Illinois River at Hardin.
* At 11 AM Friday the stage was 23.2 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near flood stage early Sunday morning.
* Impact:  At 25.0 feet...Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/04  10/05  10/06  10/07  10/08

Illinois River
  Hardin          25.0   23.21      24.5   24.9   23.9   22.9   22.4


&&


LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062                       



$$
155 
WGUS83 KLSX 040223
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
923 PM CDT FRI OCT 3 2014

...The flood warning continues for the following rivers in 
Illinois...
 
       The Illinois River at

           ...Hardin
 
.This Flood Warning is a result of the most recent heavy rainfall
event.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-050223-
/O.EXT.KLSX.FL.W.0127.141005T1200Z-141006T1200Z/
/HARI2.1.ER.141005T1200Z.141005T1200Z.141005T1200Z.NO/
923 PM CDT FRI OCT 3 2014

The Flood Warning continues for
  the Illinois River at Hardin
* from Sunday morning to Monday morning.
* At 9:00 PM Friday the stage was 23.6 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is forecast to crest near flood stage Sunday
  morning.
* Impact:  At 25.0 feet...Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/04  10/05  10/06  10/07  10/08

Illinois River
  Hardin          25.0   23.60      24.3   25.0   24.1   23.0   22.5


&&


LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062                       



$$
703 
WGUS83 KLSX 041551
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1051 AM CDT SAT OCT 4 2014

...The flood warning is cancelled for the following river in Illinois...
 
  

                 The Illinois River at

                     ...Hardin




THIS FLOOD WARNING IS CANCELLED!

&&

ILC013-061-083-041621-
/O.CAN.KLSX.FL.W.0127.000000T0000Z-141006T1200Z/
/HARI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1051 AM CDT SAT OCT 4 2014

The Flood Warning is cancelled for
  the Illinois River at Hardin.
* At 10:30 AM Saturday the stage was 24.0 feet.
* Flood stage is 25.0 feet.
* Forecast: The river will crest below flood stage at 24.3 feet 
  after midnight tomorrow.
&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     10/05  10/06  10/07  10/08  10/09

Illinois River
  Hardin          25.0   24.01      24.3   23.9   23.2   22.8   22.6


&&


LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 3, 3:49 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 3, 3:49 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
349 AM CDT Fri Oct 3 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 321 AM CDT Fri Oct 3 2014

What a difference 24 hours makes. The region is in store for a blustry
fall day - the first so far this season with temperatures some 15-20
degrees below average. The initial cold front associated with the
synoptic cyclone over the northern Great Lakes is about to come
through St. Louis. It should be located across the far eastern
fringe of the CWA at 12z, and most of the remaining initial
rainfall should be to the east as well. Northwest winds gusting
from 30-35 mph will aid in strong cold advection today in the wake
of the front and this will increase this afternoon as a secondary
vort max digs across the area in strong cyclonic flow aloft. This
vort max is already producing measurable rainfall across portions
of Nebraska, and the large scale lift is forecast to increase as
it drives across the area this afternoon. Virtually all of the hi
res models show rain/scattered showers. There could even be a few
rumbles of thunder across far east central and southeast MO into
southwest IL where cold air aloft/steep lapse rates will
contribute to some weak CAPE.

Glass

.LONG TERM:  (Tonight through Thursday)
Issued at 321 AM CDT Fri Oct 3 2014

Chilly temperatures tonight with lows across the area in the 30s.
All indications are that they should remain above freezing but will
need to keep an eye on north central MO. Another good thing is
that the westerly surface winds are progged to remain around 7-10
kts which is not favorable for frost development. We remain under
the influence of the deep upper trof and cyclonic flow on Saturday
with another chilly day and well below average temperatures. Mean
heights aloft then gradually rise Sunday through the upcoming week
with a much flatter flow aloft and greater heights by the later
half of the week. This should result in an overall moderating
temperature trend. Problematic is Mon-Wed there will be a series
of disturbances in the cyclonic flow aloft. At this time, one of
these could bring spotty showers on Monday.

Glass

&&

.AVIATION:  (For the 06z TAFs through 06z Friday Night)
Issued at 1134 PM CDT Thu Oct 2 2014

Busy set of TAFs this prd. An area of rain across SE MO that moved
out of AR continues to slowly weaken as it moves NE ahead of a
cold front. The bndry currently extends from ern IA SW thru NE MO
south into s cntrl MO and then on into NW AR. This bndry will make
steady albeit slow progress to the east overnight. Behind it winds
will pick up out of the NW and become gusty, but more importantly
CIGs will drop to IFR and a several hour band of MVFR and occnly
IFR SHRAs will move thru prior to 12Z. Most of the precip should
be east of the TAF sites by daybreak with lingering IFR CIGs which
should slowly rise thru the mrng...scttrng out by mid
mrng...though it looks like MVF CIGs will hang around most of the
day. An upper level disturbance will affect the area Friday aftn
bringing with it another chance for SHRAs. NW winds are fcst to
continue to gust upwards of 25kts thru the aftn. Skies should
gradually clear tomorrow evng as the winds subside after sunset.

Specifics for KSTL:

Lingering lght rain will transition to SHRAs as a cold front
pushes thru, swings the winds around to the NW and drops CIGs to
IFR. MVFR SHRAs with some of the heavier ones dropping VSBYs down
to IFR should last for several hrs but the IFR CIGs will likely
last until mid mrng before thinning out. MVFR CIGs should stick
around all day with an upper level disturbance introducing another
chance for SHRAs tomorrow aftn. Then gradual clearing thru the
evng as winds diminish after sunset.

2%

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...FLASH FLOOD WATCH until 6 AM CDT early this morning FOR Calhoun
     IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Montgomery IL.

&&

WFO LSX
Hazardous weather outlook, Oct 3, 4:13 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
413 AM CDT FRI OCT 3 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-040915-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
413 AM CDT FRI OCT 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS PARTS OF
EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A FEW
OF THE STRONGEST STORMS COULD PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 11:03 PM CDTAreal Flood WarningLSXCalhoun, Greene, Jersey, Macoupin, Montgomery10 hr

Nearby

River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.